Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 36, NWS Cheyenne, WY

November 1, 20194 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 1, 2019, 1:59 PM MDT for 4 counties in Wyoming. It took effect at Nov 2, 2019, 1:00 AM MDT. It was in force for 10 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 1, 2019, 1:59 PM MDT (19:59 UTC)
In effect from
Nov 2, 2019, 1:00 AM MDT
Expired
Nov 2, 2019, 11:18 AM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 2, 4:26 AM MDTNON-TSTM WND GST 581 Nnw Arlington, WYARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 44 MPH.
Nov 2, 4:36 AM MDTNON-TSTM WND GST 577 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 35 MPH.
Nov 2, 4:42 AM MDTHIGH SUST WINDS 403 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 54 MPH.
Nov 2, 4:50 AM MDTNON-TSTM WND GST 573 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED WINDS 49 MPH.
Nov 2, 5:38 AM MDTNON-TSTM WND GST 601 Nnw Arlington, WYARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 42 MPH.
Nov 2, 5:42 AM MDTHIGH SUST WINDS 403 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. PEAK GUST 54 MPH.
Nov 2, 6:00 AM MDTSNOW 0.58 Wnw North Cheyenne, WYCOCORAHS STATION WY-LM-121 CHEYENNE 11.1 NW.
Nov 2, 6:50 AM MDTSNOW 0.56 Ne Arlington, WYCOCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW.
Nov 2, 7:00 AM MDTSNOW 0.51 W Cheyenne, WYCOCORAHS STATION WY-LM-190 CHEYENNE 1.4 W.
Nov 2, 7:00 AM MDTSNOW 0.51 Wnw Warren Af Base, WYCOCORAHS STATION WY-LM-103 CHEYENNE 5.0 W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS75 KCYS 011959
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
159 PM MDT Fri Nov 1 2019

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM MDT SATURDAY...

WYZ110-021200-
/O.UPG.KCYS.HW.A.0028.191102T0700Z-191103T0000Z/
/O.NEW.KCYS.HW.W.0036.191102T0700Z-191103T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
159 PM MDT Fri Nov 1 2019

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM MDT SATURDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 1 AM to 6 PM MDT Saturday. 

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  possible. 

* WHERE...North Snowy Range Foothills including I-80 near 
  Arlington and Elk Mountain. 

* WHEN...From 1 AM MDT through 6 PM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong crosswinds could 
  make travel difficult, especially for light high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-021200-
/O.NEW.KCYS.HW.W.0036.191102T0700Z-191103T0000Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
159 PM MDT Fri Nov 1 2019

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM MDT SATURDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 1 AM to 6 PM MDT Saturday. 

* TIMING...From 1 AM MDT through 6 PM MDT Saturday.

* WINDS...West winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* IMPACTS...Mainly to transportation. Strong crosswinds could 
  make travel difficult, especially for light high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WM
2 follow-up statements
128 
WWUS75 KCYS 020731
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
131 AM MDT Sat Nov 2 2019

...HIGH WIND WARNING IN EFFECT THROUGH 6 PM MDT THIS AFTERNOON...

WYZ106-110-116-030000-
/O.CON.KCYS.HW.W.0036.000000T0000Z-191103T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, and Vedauwoo
131 AM MDT Sat Nov 2 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...Through 6 PM MDT Saturday.

* WINDS...West winds 35 to 45 mph with gusts up to 60 mph 
  possible. 

* IMPACTS...Mainly to transportation. Strong crosswinds could 
  make travel difficult, especially for light high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
780 
WWUS75 KCYS 021718
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1118 AM MDT Sat Nov 2 2019

...High Wind Warning Cancelled...

WYZ106-110-116-021830-
/O.CAN.KCYS.HW.W.0036.000000T0000Z-191103T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, and Vedauwoo
1118 AM MDT Sat Nov 2 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

Winds have decreased somewhat, thus the high wind warning has 
been cancelled.

$$

Rubin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 1, 11:50 AM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Nov 1, 11:50 AM MDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1150 AM MDT Fri Nov 1 2019

.SHORT TERM...(Today through Saturday)
Issued at 300 AM MDT Fri Nov 1 2019

Regional observations showed some snow shower activity ongoing
across Wyoming Nebraska and South Dakota this morning. This shower
activity was likely associated with a shortwave trough embedded
in the northwest flow aloft. Enhanced lift from this shortwave
will continue to overspread the region through the early morning
hours. At the surface, a cold front was located across eastern
Wyoming and will move south and east over the next few hours.
This may serve as a focus for a few stronger snow showers through
mid morning. High Resolution models have been showing slightly
different solutions for the snow squall potential this morning.
Regional soundings have backed off the steeper low level lapse
rates, thus limiting available energy. A few stronger snow
showers may develop in proximity to the front across NW Nebraska
but overall snow squall potential is lower than previously
thought. The forecast remains mostly unchanged with scattered snow
showers and some very light accumulations possible through mid
morning. Temperatures will be colder today thanks to a reinforcing
surge of colder air behind the front and northwesterly low level
flow.

After noon, skies will gradually begin to clear as upper level
subsidence develops behind the departing shortwave. Overnight
temperatures will be a bit colder from the cold advection and
limited cloud cover. High pressure will begin to strengthen late
tonight through early Saturday. Some models indicate some high
wind potential at the gap sites near Arlington and Elk Mountain.
Low level pressure gradients show between 85 and 110 microbars per
KM which should be enough to yield gradient winds of 35 to 45 mph
with gusts to near 60 mph through the terrain gaps. As such a
High Wind Watch was issued from late tonight through Saturday
evening. No significant weather is otherwise expected for Saturday
with mild temperatures and some gusty winds as high pressure
remains in place.

.LONG TERM...(Saturday night through Thursday)
Issued at 300 AM MDT Fri Nov 1 2019

Forecast concerns in the long term deal with snow chances to begin
the work week.

Saturday night/Sunday looks dry for the most part as we stay in
northwest flow across the CWA. ECMWF continue to hint at a Clipper
system Sunday night into Monday. But latest 00Z run shows much
less QPF than previous model runs. GFS shows this system staying
northeast of our CWA. Basically followed NBM guidance on PoPs for
this time frame.

Another Clipper system mid week as an arctic boundary sags into
the area from the northeast Wednesday into next Thursday. GFS on
board with the ECMWF with this system. Though still further north
and only clipping our northeastern CWA.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1147 AM MDT Fri Nov 1 2019

Wyoming TAFS...VFR, except for occasional MVFR at Laramie and
Cheyenne until 20Z. Wind gusts to 28 knots until 00Z, then to 30
knots after 15Z Saturday.

Nebraska TAFS...VFR. Wind gusts to 37 knots until 00Z, then to 25
knots after 15Z Saturday.

&&

.FIRE WEATHER...
Issued at 203 AM MDT Fri Nov 1 2019

Fire Weather concerns will be low through the period due to cool
temperatures and widespread snow cover. A slight warm up is
expected later this week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Saturday afternoon for
     WYZ110.

NE...None.
&&

SHORT TERM...AL
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...AL
Hazardous weather outlook, Nov 1, 3:06 AM MDT, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
306 AM MDT Fri Nov 1 2019

WYZ110-020915-
North Snowy Range Foothills-
306 AM MDT Fri Nov 1 2019

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered snow showers are expected today with some stronger snow
showers possible late this morning. Visibility may be temporarily
reduced within the stronger showers but widespread hazardous
weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A High Wind Watch is in effect for Arlington and Elk Mountain
late tonight through Saturday. Strong wind gusts may cause travel
impacts for high profile vehicles.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>109-111>119-020915-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
306 AM MDT Fri Nov 1 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered snow showers are expected today with some stronger snow
showers possible late this morning. Visibility may be temporarily
reduced within the stronger showers but widespread hazardous
weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather is expected.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Nov 1, 8:41 AM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
841 AM MDT FRI NOV 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 S GUERNSEY            42.19N 104.73W
11/01/2019  M0.5 INCH        PLATTE             WY   COCORAHS

            COCORAHS STATION WY-PT-18 GUERNSEY 5.1 S.

0700 AM     SNOW             10 S KEELINE            42.61N 104.74W
11/01/2019  M1.0 INCH        NIOBRARA           WY   COCORAHS

            COCORAHS STATION WY-NB-9 MANVILLE 13 SSW.

0700 AM     SNOW             6 NNW NORTH CHEYENNE    41.30N 104.83W
11/01/2019  M0.7 INCH        LARAMIE            WY   COCORAHS

            COCORAHS STATION WY-LM-112 CHEYENNE 10.7 N.

0700 AM     SNOW             7 WSW HILLSDALE         41.17N 104.60W
11/01/2019  M0.5 INCH        LARAMIE            WY   COCORAHS

            COCORAHS STATION WY-LM-106 CHEYENNE 9.9 E.

0800 AM     SNOW             3 NNE HAWK SPRINGS      41.83N 104.25W
11/01/2019  M1.2 INCH        GOSHEN             WY   COCORAHS

            COCORAHS STATION WY-GS-11 YODER 6.5 SSE.

0700 AM     SNOW             12 NW LOST SPRINGS      42.90N 105.06W
11/01/2019  M2.0 INCH        CONVERSE           WY   COCORAHS

            COCORAHS STATION WY-CV-11 LOST SPRINGS 11.9
            NW.

0600 AM     SNOW             4 WSW DOUGLAS           42.73N 105.47W
11/01/2019  M3.0 INCH        CONVERSE           WY   COCORAHS

            COCORAHS STATION WY-CV-16 DOUGLAS 4.3 WSW.

0700 AM     SNOW             ELK MOUNTAIN            41.68N 106.42W
11/01/2019  M0.7 INCH        CARBON             WY   COCORAHS

            COCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3
            SW.

0700 AM     SNOW             2 SE CHADRON STATE PARK 42.66N 102.98W
11/01/2019  M1.0 INCH        DAWES              NE   COCORAHS

            COCORAHS STATION NE-DS-1 CHADRON 11.6 S.

&&
Local storm report, Nov 1, 9:11 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
911 AM MDT FRI NOV 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             GUERNSEY                42.26N 104.75W
11/01/2019  M0.5 INCH        PLATTE             WY   COCORAHS

            COCORAHS STATION WY-PT-25 GUERNSEY 0.3 WSW.

0700 AM     SNOW             1 N WHEATLAND           42.06N 104.96W
11/01/2019  M0.5 INCH        PLATTE             WY   COCORAHS

            COCORAHS STATION WY-PT-26 WHEATLAND 0.9 N.

0600 AM     SNOW             6 SSW HILLSDALE         41.13N 104.52W
11/01/2019  M0.6 INCH        LARAMIE            WY   COCORAHS

            COCORAHS STATION WY-LM-59 BURNS 6.0 WSW.

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:34 AM MDTHigh Wind WatchCYSAlbany, Carbon11 hr

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.